Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 36, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 16, 2011, 4:22 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 4:22 PM EDT (20:22 UTC)
- Expired
- Apr 16, 2011, 5:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 4:53 PM EDT | HAIL 1.75 | 7 Sw Cross, SC | GOLFBALL SIZED HAIL REPORTED NEAR TREE FARM LANE AND HWY 311. |
| Apr 16, 4:54 PM EDT | HAIL 0.75 | 8 Sw Cross, SC | DIME SIZED HAIL REPORTED. |
| Apr 16, 4:57 PM EDT | HAIL 0.88 | Cross, SC | THE PUBLIC REPORTED DIME TO NICKEL SIZE HAIL IN CROSS SOUTH CAROLINA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:02 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951
WUUS52 KCHS 162022
SVRCHS
SCC015-029-035-162115-
/O.NEW.KCHS.SV.W.0036.110416T2022Z-110416T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTH CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 515 PM EDT
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...NEAR INDIAN FIELD...MOVING
NORTHEAST AT 50 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
QUARTER SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
INDIAN FIELD...SAINT GEORGE...HARLEYVILLE...DORCHESTER...CROSS...
EASTERN LAKE MARION...EADYTOWN...NORTHERN LAKE MOULTRIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3351 7998 3345 7988 3290 8077 3308 8090
3314 8088 3334 8050 3327 8043 3327 8036
3328 8033 3327 8030 3330 8025 3338 8024
3340 8022 3345 8022 3346 8015 3349 8015
3351 8012
TIME...MOT...LOC 2021Z 234DEG 45KT 3326 8054
$$4 follow-up statements
602
WWUS52 KCHS 162038
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT SAT APR 16 2011
SCC015-029-035-162115-
/O.CON.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-
438 PM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL COLLETON...NORTHWESTERN DORCHESTER AND NORTHWESTERN
BERKELEY COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR INDIAN FIELD...OR ABOUT OVER INDIAN FIELD...MOVING EAST
AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
CROSS...DORCHESTER...EASTERN LAKE MARION...EADYTOWN...HARLEYVILLE...
INDIAN FIELD...REEVESVILLE AND SAINT GEORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3351 7998 3345 7988 3296 8067 3316 8083
3334 8050 3327 8043 3327 8036 3328 8033
3327 8030 3330 8025 3338 8024 3340 8022
3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2038Z 249DEG 38KT 3324 8045
$$365
WWUS52 KCHS 162051
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SAT APR 16 2011
SCC029-162100-
/O.CAN.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
COLLETON SC-
451 PM EDT SAT APR 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLETON COUNTY
HAS BEEN CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.
LAT...LON 3351 7998 3345 7988 3306 8051 3319 8078
3334 8050 3327 8043 3327 8036 3328 8033
3327 8030 3330 8025 3338 8024 3340 8022
3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2050Z 249DEG 45KT 3325 8029
$$
SCC015-035-162115-
/O.CON.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
BERKELEY SC-DORCHESTER SC-
451 PM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN DORCHESTER AND NORTHWESTERN BERKELEY COUNTIES...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPRING HILL...OR ABOUT 12 MILES EAST OF INDIAN FIELD...
MOVING EAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...EASTERN LAKE MARION...EADYTOWN...HARLEYVILLE...INDIAN
FIELD...REEVESVILLE AND SAINT GEORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3351 7998 3345 7988 3306 8051 3319 8078
3334 8050 3327 8043 3327 8036 3328 8033
3327 8030 3330 8025 3338 8024 3340 8022
3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2050Z 249DEG 45KT 3325 8029
$$925
WWUS52 KCHS 162059
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT SAT APR 16 2011
SCC015-035-162115-
/O.CON.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
BERKELEY SC-DORCHESTER SC-
459 PM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN DORCHESTER AND NORTHWESTERN BERKELEY COUNTIES...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HUSSERTOWN...OR ABOUT 13 MILES NORTHWEST OF MONCKS
CORNER...MOVING EAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...EASTERN LAKE MARION...EADYTOWN...HARLEYVILLE...INDIAN
FIELD...NORTHERN LAKE MOULTRIE...REEVESVILLE AND SAINT GEORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3351 7998 3345 7988 3306 8051 3319 8078
3334 8050 3327 8043 3327 8036 3328 8033
3327 8030 3330 8025 3338 8024 3340 8022
3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2058Z 249DEG 45KT 3328 8018
$$925
WWUS52 KCHS 162110 RRA
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT SAT APR 16 2011
SCC035-162120-
/O.CAN.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
DORCHESTER SC-
510 PM EDT SAT APR 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DORCHESTER COUNTY
HAS BEEN CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.
LAT...LON 3351 7998 3345 7988 3319 8030 3327 8035
3327 8030 3330 8025 3338 8024 3340 8022
3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2110Z 240DEG 42KT 3338 8000
$$
SCC015-162115-
/O.CON.KCHS.SV.W.0036.000000T0000Z-110416T2115Z/
BERKELEY SC-
510 PM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN BERKELEY COUNTY...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NORTHERN LAKE MOULTRIE...OR ABOUT 7 MILES SOUTHWEST OF
SAINT STEPHEN...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
EASTERN LAKE MARION...EADYTOWN AND NORTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3351 7998 3345 7988 3319 8030 3327 8035
3327 8030 3330 8025 3338 8024 3340 8022
3345 8022 3346 8015 3349 8015 3351 8012
TIME...MOT...LOC 2110Z 240DEG 42KT 3338 8000
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:08 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 16, 4:08 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SAT APR 16 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA FROM THE WEST LATE THIS
AFTERNOON. HIGH PRESSURE WILL DOMINATE THROUGH MID WEEK BEFORE
ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST AND POSSIBLY
STALLS OUT OVER OR NEAR THE AREA LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEAR TERM SEVERE THREAT IS QUICKLY DIMINISHING AS DRY AIR
OVERWHELMS THE REGION. RISK AREA THROUGH 6 PM IS GENERALLY
CONFINED TO THE AREA FROM WALTERBORO TO NORTH CHARLESTON NORTH.
PDS TORNADO WATCH 150 HAS BEEN CLEARED FOR HAMPTON-JASPER-
BEAUFORT COUNTIES INCLUDING AMZ350. SUSPECT WE WILL BE ABLE TO
CLEAR THE WATCH FROM THE REMAINING AREAS BY 6 PM IF CURRENT TRENDS
CONTINUE.
VERY WINDY CONDITIONS PERSIST ALONG THE LOWER SOUTH CAROLINA COAST
AS WELL AS DORCHESTER AND BERKELEY COUNTIES. WINDS RECENTLY GUSTED
AS HIGH AS 43 MPH AT THE CHARLESTON AIRPORT. OBSERVATIONS FROM THE
SANTEE DAM ALONG EASTERN LAKE MARION SUGGEST WINDS REMAIN AT OR
MAYBE JUST BELOW HIGH WIND WARNING CRITERIA FOR LAKE MOULTRIE.
WILL KEEP THE WIND ADVISORY AND HIGH WIND WARNING AREAS IN TACT
THROUGH THEIR 6 PM EXPIRATION TIMES.
THE COLD FRONT WILL PUSH OFFSHORE THIS EVENING WITH COOLER/DRIER
AIR ADVECTING INTO THE REGION IN ITS WAKE. CLEAR SKIES...LOWERING
DEWPOINTS AND WEAK-MODERATE COLD AIR ADVECTION WILL ALLOW LOWS TO
DROP INTO THE UPPER 40S INLAND TO THE LOWER 50S COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
QUIET WEATHER IS EXPECTED THROUGH THE SHORT TERM PERIOD WITH RAIN
FREE CONDITIONS AND CLEAR TO PARTLY CLOUDY SKIES. TEMPERATURE ARE
EXPECTED TO RUN CLOSE TO CLIMO SUNDAY AND MONDAY...BEFORE
REBOUNDING TO ABOVE NORMAL LEVELS ON TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE WILL PREVAIL OVER THE WESTERN ATLANTIC THROUGH
MID WEEK WITH UPPER LEVEL HIGH PRESSURE BUILDING CONSIDERABLY OVER
THE SOUTHEAST STATES AND WESTERN ATLANTIC. THE STRONG SUBSIDENCE
WILL GENERALLY KEEP RAIN-FREE CONDITIONS IN PLACE...HOWEVER A
STRENGTHENING ONSHORE FLOW COULD RESULT IN ISOLATED DIURNAL
CONVECTION BEGINNING WED BUT PROBABILITIES ARE TOO LOW TO MENTION AT
THIS POINT. RAIN CHANCES WILL INCREASE TOWARD THE END OF THE WEEK AS
A COLD FRONT DROPS TOWARD THE AREA. TEMPERATURES WILL BE ABOVE
NORMAL THROUGH THE PERIOD.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD FRONT
WILL CONTINUE TO DEVELOP AND PROPAGATE TOWARD BOTH TERMINALS THIS
AFTERNOON. CONDITIONS ACROSS THE CHARLESTON AREA WILL REMAIN MORE
FAVORABLE FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THAN ACROSS
SOUTHEAST GEORGIA. THUS...HAVE INCLUDED A TEMPO GROUP FOR KCHS OF
MVFR TSRA. WITH ANY THUNDERSTORM THAT DEVELOPS CONDITIONS COULD
QUICKLY DETERIORATE TO BELOW IFR LEVELS...BUT PREFER TO AMEND IF
THESE CONDITIONS ARE EXPECTED. TIMED THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF KCHS BY 19Z. EXPECT MAJORITY OF ANY DEVELOPMENT TO PUSH
NORTH AND EAST OF THE TERMINAL AFTER 22Z. HOWEVER WILL MAINTAIN
MENTION OF CB THROUGH 01Z TO COMPENSATE FOR ANY LINGERING
SHOWERS/THUNDERSTORMS.
EVEN THOUGH INSTABILITY FACTORS ARE BETTER NORTH OF KSAV...CAN NOT
COMPLETELY RULE OUT THE POSSIBILITY OF A THUNDERSTORM AFFECTING THE
KSAV. HOWEVER...WILL KEEP TS OUT OF TAFS FOR NOW. BASED ON RADAR
TRENDS...TIMED SHOWERS TO AFFECT KSAV RIGHT AROUND 18Z. ADDITIONAL
DEVELOPMENT IS EXPECTED THIS AFTERNOON...THUS WILL KEEP MENTION OF CB
UNTIL 21Z.
THIS EVENING GUSTY CONDITIONS WILL DIMINISH AS THE COLD FRONT PULLS
AWAY FROM THE AREA. HOWEVER...MODEL SOUNDINGS SHOW THAT WINDS ALOFT
WILL REMAIN AROUND 35 KNOTS FOR THE FIRST HALF OF THE OVERNIGHT.
THUS...AS WINDS AT THE SURFACE DIMINISH AFTER SUNSET...EXPECT A FEW
HOURS OF LLWS PRIOR TO 06Z.
EXTENDED AVIATION OUTLOOK...THERE ARE NO SIGNIFICANT CONCERNS
ATTM.
&&
.MARINE...
GALE WARNINGS CONTINUE UNTIL 6 PM FOR ALL BUT THE CHARLESTON
NEARSHORE WATERS. OBSERVATIONS OUT OF THE CHARLESTON HARBOR AND
REPORTS FROM THE CHARLESTON HARBOR PILOT BOAT OUT ABOUT 10-12 NM
OFFSHORE INDICATE WINDS HAVE BEEN BLOWING SOLID GALES SINCE LATE
MORNING. WINDS WILL DIMINISH THIS EVENING AS A COLD FRONT SHIFTS
OFFSHORE AND THE LLJ NUDGES EAST.
SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL REMAIN THE DOMINANT
WEATHER FEATURE THROUGH THE PERIOD...WITH WINDS AND SEAS REMAINING
BELOW HEADLINE THRESHOLDS.
&&
.TIDES/COASTAL FLOODING...
TIDES HAVE BEEN RUNNING A SOLID 0.3-0.5 FT ABOVE PREDICTED SO FAR
THIS AFTERNOON COURTESY OF A STRONG ONSHORE FLOW. TIDES MAY COME
VERY CLOSE TO COASTAL FLOOD ADVISORY CRITERIA AT CHARLESTON
HARBOR.
PREDICTED TIDE LEVELS WILL BE CLOSE TO SHALLOW COASTAL FLOODING
LEVELS SUNDAY THROUGH WEDNESDAY DURING THE EVENING HIGH TIDE
CYCLE...AND COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE NEEDED FOR
PORTIONS OF THE SOUTH CAROLINA AND GEORGIA COASTS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HIGH WIND WARNING UNTIL 6 PM EDT THIS EVENING FOR SCZ045.
WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ044-048>050-
052.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR AMZ330-350-352-
374.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ354.
&&Hazardous weather outlook, Apr 16, 4:17 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT SAT APR 16 2011 AMZ354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047- 172030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG- INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND JASPER- 417 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-172030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 417 PM EDT SAT APR 16 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048-172030- BEAUFORT- 417 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ352-172030- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 417 PM EDT SAT APR 16 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ051-172030- COASTAL JASPER- 417 PM EDT SAT APR 16 2011 ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ044-172030- DORCHESTER- 417 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-172030- INLAND BERKELEY- 417 PM EDT SAT APR 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ043-172030- INLAND COLLETON- 417 PM EDT SAT APR 16 2011 ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ049-050-172030- COASTAL COLLETON-CHARLESTON- 417 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ052-172030- TIDAL BERKELEY- 417 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-172030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 417 PM EDT SAT APR 16 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-172030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 417 PM EDT SAT APR 16 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 16, 3:37 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM NON-TSTM WND GST CHARLESTON AIRPORT 32.90N 80.04W
04/16/2011 M45 MPH CHARLESTON SC ASOS
SUSTAINED WINDS 35 MPH WITH GUSTS TO 45 MPH OBSERVED BY
THE CHARLESTON INTERNATIONAL AIRPORT ASOS.
&&
EVENT NUMBER CHS1100307Local storm report, Apr 16, 3:39 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM NON-TSTM WND GST CHARLESTON AIRPORT 32.90N 80.04W
04/16/2011 M46 MPH CHARLESTON SC ASOS
SUSTAINED WINDS 36 MPH GUSTING TO 46 MPH MEASURED BY
THE CHARLESTON INTERNATIONAL AIRPORT ASOS.
&&
EVENT NUMBER CHS1100308Local storm report, Apr 16, 3:47 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND GST 2 SSW CHARLESTON 32.76N 79.95W
04/16/2011 M41 MPH CHARLESTON SC MESONET
WEATHERFLOW MARINE OBSERVATIONS ALONG THE SOUTHWEST
PORTION OF THE CHARLESTON HARBOR REPORTED GALE FORCE
WIND GUSTS OF 41 MPH.
&&
EVENT NUMBER CHS1100309Local storm report, Apr 16, 3:58 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST 14 WNW SAINT STEPHEN 33.48N 80.15W
04/16/2011 M42 MPH BERKELEY SC OFFICIAL NWS OBS
PINEVILLE OBSERVATION RECORDED A 42 MPH WIND GUST.
&&
EVENT NUMBER CHS1100310
DPBSpecial weather statement, Apr 16, 4:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT SAT APR 16 2011
SCZ043>045-162100-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
411 PM EDT SAT APR 16 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY...DORCHESTER
AND COLLETON COUNTIES THROUGH 500 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CAT HOLE...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARLEYVILLE...INDIAN FIELD...REEVESVILLE...RUFFIN...SAINT GEORGE...
SMOAKS AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3330 8047 3327 8043 3327 8037 3328 8035
3327 8030 3330 8025 3332 8025 3332 8024
3326 8019 3300 8081 3308 8089 3313 8089
3314 8088 3334 8050
TIME...MOT...LOC 2010Z 235DEG 44KT 3318 8072Local storm report, Apr 16, 4:22 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 12 NE CHARLESTON 32.90N 79.78W
04/16/2011 M42 MPH CHARLESTON SC AWOS
GUST TO 42 MPH MEASURED AT EAST COOPER AIRPORT.
&&
EVENT NUMBER CHS1100311The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:35 PM EDT | High Wind Warning | CHS | Berkeley | 7 hr |
| Apr 16, 2:05 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 40 min |
| Apr 16, 3:18 PM EDT | Special Weather Statement | CHS | Dorchester | 27 min |
| Apr 16, 4:11 PM EDT | Special Weather Statement | CHS | Dorchester | 49 min |
| Apr 16, 4:53 PM EDT | Tornado Warning | CHS | Berkeley | 37 min |
| Apr 16, 5:28 PM EDT | Tornado Warning | CHS | Berkeley | 32 min |
| Apr 16, 5:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 61 min |
| Apr 16, 5:53 PM EDT | Tornado Warning | CHS | Berkeley | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.